| Model Number |
110880 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
Extubate (2402)
| Date of Event |
02/03/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, about 5 days after intubation, a lot of fluid (beyond the amount of dew condensation) was found inside the pilot balloon.After extubation, the fluid was also found inside the cuff.During re-intubation, auto cuff pressure controller was used to manage the cuff pressure.At this time, the cuff pressure was managed, but in the past, it became difficult to manage the cuff pressure due to the same fluid issue, and the events of the upper respiratory tract air leakage or the voice leakage occurred.
Additional Manufacturer Narrative
The sample was received for evaluation.Visual examination shows that the returned unit was contaminated and cropped at the 24cm depth marking.Further examination shows that there was no fluid contained in the cuff body however there is evidence of fluid in the inflation line.There was clear fluid contained in the pilot balloon.This type of fluid was indicative of water vapor which has diffused through the material without causing the thickness of the material to change.The device failed to meet specification as it was received or made available for evaluation.The investigation isolated the failure of the observed condition to the fluid present in the pilot balloon.Information has been added to the database and trends will continue to be monitored.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.